MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT TROPONIN (CTNI) CARTRIDGE; CTNI CARTRIDGE

ABBOTT POINT OF CARE I-STAT TROPONIN (CTNI) CARTRIDGE; CTNI CARTRIDGE
Catalog Number 06P23-25
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code Chest Pain (1776)
Date of Event 02/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Apoc incident # (b)(6).Apoc labeling was evaluated during the investigation as pertaining to the event.
 
Event or Problem Description
On (b)(6) 2020, abbott point of care (apoc) was contacted by a customer regarding i-stat troponin cartridges that yielded a suspected discrepant false positive result of 0.130 ng/l on a patient.There was no additional patient information at the time of this report.Return product is not available for investigation.Method date collected tested result (unit): i-stat (b)(6) 2020 2415 2419 0.00 ng/l, i-stat (b)(6) 2020 0332 0337 130 ng/l, i-stat (b)(6) 2020 0655 0701 0.00 ng/l, i-stat (b)(6) 2020 0800 0808 0.00 ng/l.Samples: heparin tube whole blood.At this time there is no reason to suspect a malfunction exists.The reporting decision was based on the limited information available that suggests the product was not performing within the variability of the assay.The investigation is underway.Per i-stat system manual: art: 714258-00t, reportable range: 0.00 - 50.00, reference range: 0.00 - 0.03 (represents the 0 to 97.5% range of results), reference range: 0.00 - 0.08 (represents the 0 to 99% range of results).
 
Additional Manufacturer Narrative
Apoc incident: (b)(4).The investigation was completed on 08-jan-2021.A review of the device history record (dhr) confirmed that the cartridge lot met finished goods (fg) release criteria.Retained cartridge testing could not be performed as the lot expired on 24-jun-2020, prior to the abbott aware date of 02-dec-2020.No deficiency has been identified for ctni cartridge lot g19328.

Brand Name
I-STAT TROPONIN (CTNI) CARTRIDGE
Common Device Name
CTNI CARTRIDGE
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
MDR Report Key11010919
Report Number2245578-2020-00133
Device Sequence Number3813380
Product Code MMI
UDI-Device Identifier10054749001986
UDI-Public10054749001986
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K031739
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/24/2020
Device Catalogue Number06P23-25
Device Lot NumberG19328
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/02/2020
Supplement Date Received by Manufacturer01/08/2021
Initial Report FDA Received Date12/15/2020
Supplement Report FDA Received Date01/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR